Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 15, 2007, 5:16 PM EDT for Stanly County, North Carolina. It took effect at Jul 15, 2007, 5:21 PM EDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 5:16 PM EDT (21:16 UTC)
- In effect from
- Jul 15, 2007, 5:21 PM EDT
- Expired
- Jul 15, 2007, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 164 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:44 PM EDT | FLASH FLOOD | 1 Sw Plyler, NC | LAW ENFORCEMENT REPORTED WATER OVER AUSTIN RD NEAR LITTLE BEAR CREEK AND NC HWY 73. DEPTH OF THE WATER WAS UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 152121 FFWRAH NCC167-160015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 516 PM EDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWEST STANLY COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 815 PM EDT * AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS OVER NORTHWEST STANLY COUNTY. DOPPLER RADAR INDICATES THAT BETWEEN 3 TO 4 INCHES OF RAIN HAS FALLEN BETWEEN FINGER AND RICHFIELD ALONG THE LITTLE BEAR CREEK. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS LIKELY...CREATING THE THREAT OF FLASH FLOODING. * LOCATIONS THREATENED WITH FLOODING INCLUDE AREAS NEAR THE LITTLE BEAR CREEK AND THE BIG BEAR CREEK IN NORTHWEST STANLY COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK ACTION. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. LAT...LON 3549 8026 3532 8027 3532 8041 3550 8031 $$ JFB
2 follow-up statements
000 WGUS72 KRAH 152211 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 605 PM EDT SUN JUL 15 2007 NCC167-160015- STANLY NC- 605 PM EDT SUN JUL 15 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTHWEST STANLY COUNTY... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICHFIELD...FINGER...AND PLYLER. NEARLY FIVE INCHES OF RAIN HAS FALLEN IN PORTIONS OF NORTHWEST STANLY COUNTY OVER THE PAST HOUR AND A HALF. WHILE RAINFALL IS BEGINNING TO LESSEN IN INTENSITY...CONTINUED LIGHT TO MODERATE RAIN WILL FALL IN THE WARNED AREA FOR AT LEAST THE NEXT HOUR. THERE IS A CONTINUED THREAT OF FLASH FLOODING ALONG THE LITTLE BEAR AND BIG BEAR CREEKS. AT 544 PM...LOCAL LAW ENFORCEMENT REPORTED WATER COVERING AUSTIN ROAD JUST SOUTH OF NC HIGHWAY 73 ALONG THE LITTLE BEAR CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3550 8025 3532 8023 3532 8041 3549 8030 $$ JFB
000 WGUS72 KRAH 152349 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 748 PM EDT SUN JUL 15 2007 NCC167-152355- STANLY NC- 748 PM EDT SUN JUL 15 2007 ...THE FLASH FLOOD WARNING FOR NORTHWEST STANLY COUNTY IS CANCELLED... THE HEAVY RAINFALL HAS COME TO AN END ACROSS NORTHWEST STANLY COUNTY...THUS THE THREAT FOR FLASH FLOODING HAS SUBSIDED. WATER THAT HAS COVERED ANY ROADWAYS SHOULD BEGIN TO RECEDE SOON IF IT HAS NOT ALREADY DONE SO. REMEMBER...IF YOU APPROACH A WATER COVERED ROADWAY...DO NOT ATTEMPT TO CROSS IT. LAT...LON 3550 8025 3532 8023 3532 8041 3549 8030 $$ JFB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:10 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 15, 2:10 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 210 PM EDT SUN JUL 15 2007 .SYNOPSIS... GENERALLY HOT HUMID CONDITIONS TYPICAL OF SUMMER ARE EXPECTED FOR THE BULK OF THIS WEEK. A HIGHLY AMPLIFIED PATTERN FOR MID JULY CONSISTING OF STRONG RIDGES OVER THE WESTERN ATLANTIC AND OVER THE ROCKIES... WITH A MEAN TROUGH OVER THE GREAT LAKES AND NORTHEAST IS FORECAST. THE FLOW AROUND THESE FEATURES WILL BE A MOIST SW ONE OVER NC WHICH WILL BRING DAILY SCATTERED DIURNAL CONVECTIVE CHANCES ALL WEEK. && .NEAR TERM /THROUGH TONIGHT/... VISIBLE SATELLITE IMAGERY AROUND 18Z INDICATED ENHANCED CU WITH SCATTERED CB OVER UPSTATE SC AND ALONG THE EASTERN SLOPES OF THE MOUNTAINS IN NC. THERE WAS PLENTY OF HIGH LEVEL CLOUDINESS STREAMING NE ACROSS CENTRAL NC. THIS SUPPORTS GENERALLY PARTLY TO MOSTLY CLOUDY SKIES INTO THE EVENING... WITH WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. ML CAPES OF AROUND 2000 J/KG WILL COMBINE WITH THE PIEDMONT TROUGH AND SEA BREEZE TO BRING THE BEST CHANCES TO THE WEST AND SE COUNTIES. BASIN AVERAGE QPF WILL BE LESS THAN 0.25 OF AN INCH. SLOW MOVEMENT OF ACTIVITY SUGGESTS LOCAL 1 INCH RAIN AMOUNTS... ESPECIALLY SW PIEDMONT. FOR THE OVERNIGHT PERIOD... SINCE THE CONVECTION IS EXPECTED TO BE DRIVEN BY INSTABILITY DURING PEAK HEATING... THE POP WILL BE REDUCED TO AROUND 10 PERCENT AFTER 1200 AM. THE MET DEW POINT FORECASTS ARE PREFERRED GIVEN THE CURRENT OBSERVATIONS AND INCREASING BOUNDARY LAYER MOISTURE. SOUTH WINDS OF 5-10 MPH WILL CONTINUE TO PULL HIGHER DEW POINTS NORTHWARD. EXPECT 70+ DEW POINTS IN ALL BUT POSSIBLY THE NW CORNER TONIGHT. AREAS OF STRATUS AND FOG CAN BE EXPECTED LATE TONIGHT DUE TO HIGH DEW POINTS. LOWS GENERALLY IN THE LOWER 70S EXPECTED. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... HOT AND HUMID CONDITIONS ALREADY MADE A RETURN SUNDAY AFTERNOON... AFTER A 3 DAY BREAK OVER CENTRAL NC. THE POLAR BRANCH OF THE EASTERN U.S. H5 TROUGH IS FORECAST TO SLOWLY RETREAT TO THE NE THROUGH TUESDAY... THEN BEGIN TO SURGE BACK TO THE SOUTH LATE WEEK. THE CURRENT SOUTHERN BRANCH SHORT WAVE TROUGH AXIS IS EXPECTED TO REMAIN JUST WEST OF THE APPALACHIANS... WITH A BUILDING RIDGE OVER THE WESTERN ATLANTIC. FLOW AROUND THE UPPER RIDGE OFFSHORE AND THE TROUGH TO OUR WEST IS LARGELY FROM OVER THE GULF OF MEXICO. AT THE SURFACE... APPALACHIAN LEE TROUGHING IS EXPECTED TO EXTEND FROM VA INTO NC MONDAY INTO WEDNESDAY. WE HAVE NOT SEEN THIS WEATHER PATTERN IN QUITE SOME TIME. THIS PATTERN TYPICALLY BRINGS AN INCREASE IN DIURNAL THUNDERSTORM ACTIVITY OVER OUR REGION... WHICH HAS BEEN BELOW AVERAGE THIS SEASON. SINCE THIS PATTERN IS EXPECTED TO PERSIST THIS WEEK... THE AREA CAN GENERALLY EXPECT SCATTERED DAILY CONVECTIVE RAINS... INITIATING ALONG LOW LEVEL BOUNDARIES SUCH AS THE APPALACHIAN LEE TROUGH OR PIEDMONT TROUGH... INLAND PENETRATING SEA BREEZE... AND THERMAL/DIFFERENTIAL HEATING BOUNDARIES (CLAY VERSUS SANDY SOIL). THE LATEST RUNS OF THE GFS ARE NOT AS ROBUST AS THE NAM AND WRF WITH DIURNAL THUNDERSTORMS OVER OUR REGION MONDAY AND TUESDAY. HOWEVER... THE GFS STILL SUGGESTS LOW CHANCE POP. THE NAM SUGGESTS HIGH CHANCE POP. THE REASON MAY BE TIED TO THE GFS FORECAST OF SLIGHTLY DRIER AIR IN THE BOUNDARY LAYER BOTH DAYS. THE GFS INCREASES POP TO NEAR LIKELY WEDNESDAY AFTERNOON. THE MORE MOIST BOUNDARY LAYER SUGGESTED BY THE NAM IS PREFERRED DUE TO THE CURRENT CONDITIONS AND EXPECTED MEAN FLOW PATTERN OVER NC. FOR NOW... WE WILL CONTINUE TO ADVERTISE 40 POP DURING PEAK HEATING ... REDUCING TO LESS THAN 20 POP AFTER 12 AM DAILY THROUGH WEDNESDAY NIGHT. QPF BASIN AVERAGE OF AROUND 0.25 CAN BE EXPECTED DAILY... WITH LOCAL 1+ INCH TOTALS. AS IS TYPICALLY THE CASE WITH SCATTERED STORMS... NOT EVERYONE WILL SEE RAINFALL EACH DAY. HOWEVER... OVER THE NEXT WEEK OR SO... EVERYONE SHOULD SEE ON AVERAGE BETWEEN 0.50 TO 1 INCH... WITH LOCAL 2 INCH TOTALS POSSIBLE. THIS WILL BE A WELCOME CHANGE TO THE RECENT DRY PATTERN. SINCE THE GFS IS A BIT DRIER... IT IS ALSO HOTTER DURING THE DAY. THE MET APPEARS MORE REASONABLE. THAT SAID... WE WILL CARRY HIGHS IN THE 87-92 RANGE (NW PIEDMONT COOLEST AND SANDHILLS HOTTEST) MON-WED... WITH LOWS 70-73. && .LONG TERM /THURSDAY THROUGH SUNDAY/... BROAD TROUGH OVER THE EASTERN THIRD OF THE NATION AT THE BEGINNING OF THE PERIOD WITH WESTERN FRINGE OF ROCKIES RIDGE SHIFTING A BIT EASTWARD. THEN LATE WEEK FAIRLY POTENT S/W DIVES SOUTHEAST CARVING OUT A FAIRLY DEEP TROUGH OVER THE EASTERN CONUS. GFS DEVELOPS A CUTOFF LATE SATURDAY...THEN MEANDERS IT THERE THROUGH THE WEEKEND. MEANWHILE AT THE SURFACE A COLD FRONT APPROACHES EARLY IN THE WEEKEND...PUSHING THROUGH THE AREA ON SUNDAY. WELL THAT REMAINS TO BE SEEN IF IT WILL ACTUALLY PUSH THROUGH THE AREA BY THEN. AT THIS POINT LITTLE CHANGE IN GOING POPS LATE WEEK INTO THE FIRST PART OF THE WEEKEND...CHANCE POPS. THEN DIMINISH TO SLIGHT CHANCE FOR SUNDAY. QUITE WARM WITH HIGHS GENERALLY A DEGREE TWO EITHER SIDE OF THE 90 DEGREE MARK THURSDAY THROUGH SATURDAY. TEMPERATURES AROUND NORMAL FOR SUNDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS ACROSS THE AREA WITH MAINLY MID AND HIGH LEVEL CLOUDS ABOVE 12KFT. PATCHY CU DEVELOPING 4-6KFT RANGE. MAY GO BRIEFLY BKN 20-23Z. EXPECT CONVECTION TO BE VERY ISOLATED THIS AFTERNOON/EARLY EVENING SO HAVE NOT INCLUDED ANY MENTION AT TAF SITES. SOME MID/HIGH CLOUDS WILL PERSIST THROUGH THE NIGHT...MOSTLY THIN SCATTERED TOWARD DAYBREAK MONDAY. AIR MASS INCREASINGLY MORE MOIST AS DEWPOINTS IN THE MID TO UPPER 60S. THUS POTENTIAL FOR MVFR VSBYS IN FOG 09Z-13Z WITH POCKETS OF IFR/LIFR CONDITIONS MAINLY FAY/RWI VICINITIES. THIS TREND WILL CONTINUE THROUGH MIDWEEK WITH DIURNAL CONVECTION EACH AFTERNOON/EVENING. MVFR CONDITIONS IN FOG EACH MORNING WITH POCKETS OF IFR/LIFR CONDITIONS. --RA && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...BADGETT LONG TERM...RA AVIATION...RA
Hazardous weather outlook, Jul 15, 3:11 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 311 PM EDT SUN JUL 15 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-161915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 311 PM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS THROUGH THE PERIOD. THE TYPICAL HAZARDS ASSOCIATED WITH SUMMERTIME THUNDERSTORMS ARE EXPECTED... INCLUDING FREQUENT LIGHTNING... GUSTY WIND TO 40 MPH... AND LOCALLY HEAVY RAINFALL. AN ORGANIZED OR WIDESPREAD SEVERE WEATHER EPISODE IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BADGETT
In the hours before
Special weather statement, Jul 15, 4:39 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 439 PM EDT SUN JUL 15 2007 NCZ073-152115- STANLY- 439 PM EDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN STANLY COUNTY THROUGH 515 PM EDT... AT 439 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FINGER...OR ABOUT 10 MILES NORTHWEST OF ALBEMARLE...MOVING EAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RICHFIELD. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL...HEAVY RAIN...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. JFB
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.